MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH QUICK CONNECT HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH QUICK CONNECT HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286522000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during inspection on an unknown date, the quick-release fastener jammed; instrument pick-up is no longer possible.There was no surgery or patient impact.This report is for a quick connect handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the quick connect handle (part # 286522000 lot # 0410k) was received at us cq.Upon visual inspection, there were no defects were observed with the device.Functional test: the device was received by itself so the complete functional test was not performed.However, there was a gap observed between coupling and handle.The coupling is unable to close completely and gets stuck.This could have contributed to the complaint condition.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Conclusion: the complaint is confirmed for the received quick connect handle (part # 286522000 lot # 0410k).No definitive root cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for quick connect handle was conducted identifying that lot number 0410k was released in five batches.Batch1: lot qty of (b)(4) units were released on 20 may 2010 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 16 may 2010 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 28 mar 2010 with no discrepancies.Batch4: lot qty of (b)(4) units were released on 10 jun 2010 with no discrepancies.Batch5: lot qty of (b)(4) units were released on 16 jun 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICK CONNECT HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12331049
Report Number1526439-2021-01714
Device Sequence Number16818263
Product Code LXH
UDI-Device Identifier10705034212999
UDI-Public(01)10705034212999
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286522000
Device Catalogue Number286522000
Device Lot Number0410K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1